MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC. TRAPLINER CATHETER

VASCULAR SOLUTIONS, INC. TRAPLINER CATHETER
Model Number 5566
Medical Device Problem Codes Detachment Of Device Component (1104); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device returned and evaluation is anticipated, however, not begun.
 
Event or Problem Description
The operator forgot to remove the ptca trapping balloon from the 8f guide catheter prior to delivering the trapliner.The trapliner shaft broke during the attempt to deliver it into the guide catheter.The ptca balloon was removed from the guide and the trapliner was then delivered into the rca, however the balloon wouldn't hold pressure.When the trapliner was removed from the guide, it separated into two pieces.The separation occurred between the balloon and the halfpipe.Reported no patient injury or impact with the trapliner and both pieces of the device were pulled out from the guide.The doctor forgot to take a trapping balloon out of the guide prior to inserting trapliner.Because there was no room within the guide, the trapliner was advanced against resistance and the hypo tube broke.
 
Additional Manufacturer Narrative
One trapliner was returned for investigation.The distal section was separated into two pieces.The product was contaminated with biological matter.Unable to inflate the balloon due to dried biological matter.The traveler was reviewed, there were no non-conformances associated to this event.Root cause investigation is associated to mis-use by clinician.

Brand Name
TRAPLINER CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC.
6464 sycamore court north
minneapolis MN 55369
MDR Report Key6383527
Report Number2134812-2017-00026
Device Sequence Number511819
Product Code DQY
UDI-Device IdentifierM20655660
UDI-Public+M20655660/$$3181116600383
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/16/2018
Device Model Number5566
Device Lot Number600383
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/08/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/07/2017
Supplement Report FDA Received Date03/29/2017
Patient Sequence Number1